Alert archive / New York / Special Marine Warnings in 2014

Special Marine Warning 2, NWS Buffalo, NY

May 3, 2014

NWS Buffalo, NY issued this special marine warning at May 3, 2014, 6:33 PM EDT. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2014, 6:33 PM EDT (22:33 UTC)
Expired
May 3, 2014, 8:00 PM EDT
In force
87 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

The radar

The Buffalo radar (KBUF), 101 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
816 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

267 
WHUS51 KBUF 032233
SMWBUF
LOZ042-043-063-040000-
/O.NEW.KBUF.MA.W.0002.140503T2233Z-140504T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
633 PM EDT SAT MAY 3 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  LAKE ONTARIO FROM POINT BREEZE TO PULTNEYVILLE

* UNTIL 800 PM EDT

* AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SHOWERS AND THUNDERSTORMS PRODUCING STRONG WINDS OVER 35 
KNOTS...ABOUT 17 NM SOUTH OF POINT BREEZE...MOVING NORTHEAST AT 35 
KNOTS. THIS LINE WILL REACH THE LAKE ONTARIO WATERS NEAR POINT 
BREEZE SOON AND THEN BRING GUSTY WINDS FROM HAMLIN BEACH TO 
PULTNEYVILLE BETWEEN 700 PM AND 800 PM.

* THIS STRONG THUNDERSTORM WILL BE NEAR...
  HAMLIN BEACH...
  BRADDOCK BAY...
  IRONDEQUOIT BAY...
  THE GINNA POWER PLANT...
  PULTNEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4328 7766 4330 7769 4331 7774 4330 7776
      4330 7777 4332 7773 4334 7776 4337 7806
      4359 7778 4361 7705 4328 7711 4328 7737
      4323 7755
TIME...MOT...LOC 2228Z 237DEG 35KT 4311 7812

$$

APFFEL
2 follow-up statements
492 
FZUS71 KBUF 032311
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
711 PM EDT SAT MAY 3 2014

LOZ042-032318-
/O.CAN.KBUF.MA.W.0002.000000T0000Z-140504T0000Z/
711 PM EDT SAT MAY 3 2014

...SPECIAL MARINE WARNING CANCELLED WEST OF HAMLIN BEACH...

SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS HAVE MOVED EAST OF HAMLIN 
BEACH.

LAT...LON 4330 7769 4330 7776 4333 7773 4334 7776
      4336 7791 4357 7775 4361 7705 4328 7711
      4328 7739 4323 7755
TIME...MOT...LOC 2308Z 235DEG 35KT 4331 7769

$$

LOZ043-063-040000-
/O.CON.KBUF.MA.W.0002.000000T0000Z-140504T0000Z/
711 PM EDT SAT MAY 3 2014

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 800 PM EDT FOR 
LAKE ONTARIO FROM HAMLIN BEACH TO PULTNEYVILLE...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SHOWERS AND THUNDERSTORMS PRODUCING STRONG WINDS 
OVER 35 KNOTS NEAR BRADDOCK BAY...MOVING NORTHEAST AT 35 KNOTS. 
EXPECT GUSTY WINDS TO MOVE ACROSS LAKE ONTARIO THROUGH 800 
PM...IMPACTING AREAS EAST OF HAMLIN BEACH...INCLUDING IRONDEQUOIT 
BAY AND NEARBY WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD GO TO A SAFE HARBOR IMMEDIATELY. IF POSSIBLE REMAIN
BELOW DECK TO AVOID THE THREAT OF LIGHTNING. STRONG GUSTY WINDS AND
HIGH WAVES MAY QUICKLY CAPSIZE YOUR CRAFT. BOATS IN PORT SHOULD NOT
VENTURE OUT UNTIL THE STORM HAS PASSED.

&&

LAT...LON 4330 7769 4330 7776 4333 7773 4334 7776
      4336 7791 4357 7775 4361 7705 4328 7711
      4328 7739 4323 7755
TIME...MOT...LOC 2308Z 235DEG 35KT 4331 7769

$$

APFFEL
868 
FZUS71 KBUF 032358
MWSBUF

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
758 PM EDT SAT MAY 3 2014

LOZ043-063-040008-
/O.EXP.KBUF.MA.W.0002.000000T0000Z-140504T0000Z/
758 PM EDT SAT MAY 3 2014

...SPECIAL MARINE WARNING WILL EXPIRE AT 800 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING WILL MOVE EAST OF 
PULTNEYVILLE AFTER 800 PM.

LAT...LON 4330 7769 4330 7776 4333 7773 4334 7776
      4336 7791 4357 7775 4361 7705 4328 7711
      4328 7739 4323 7755
TIME...MOT...LOC 2358Z 235DEG 35KT 4359 7714

$$

APFFEL

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special marine warning went out at May 3, 3:29 PM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, May 3, 3:29 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
329 PM EDT SAT MAY 3 2014

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW WILL KEEP UNSETTLED WEATHER OVER THE
REGION FOR THE REMAINDER OF THE WEEKEND WITH OCCASIONAL SHOWERS AND
COOL TEMPERATURES. HIGH PRESSURE WILL BRING MUCH DRIER CONDITIONS
FOR THE START OF NEXT WEEK ALTHOUGH TEMPERATURES WILL REMAIN BELOW
AVERAGE. THE NEXT CHANCE OF RAIN WILL NOT ARRIVE UNTIL THURSDAY WHEN
A WARM FRONT MOVES ACROSS THE REGION. THIS WARM FRONT WILL USHER IN
A SIGNIFICANT WARMING TREND FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...
SCATTERED SHOWERS PERSIST THIS AFTERNOON FROM THE FINGER LAKES INTO
CENTRAL NY AND THE NORTH COUNTRY. A MORE COHERENT BAND OF SHOWERS IS
PUSHING ACROSS WESTERN NY AND WILL CONTINUE TO PUSH EAST INTO THE
FINGER LAKES AND TOWARDS CENTRAL NY THROUGH LATE AFTERNOON. ANOTHER
BAND OF SHOWERS AND EVEN A FEW EMBEDDED WEAK THUNDERSTORMS OVER
NORTHEAST OHIO AND CENTRAL LAKE ERIE ARE ALONG THE ACTUAL COLD FRONT
AND STRONGEST REGION OF MID LEVEL DPVA...AND THESE WILL SPREAD EAST
INTO WESTERN NY BY LATE AFTERNOON.

A STRONG MID LEVEL SHORTWAVE WILL CROSS THE REGION THIS EVENING WITH
ASSOCIATED STRONG DPVA SUPPORTING A BROKEN BAND OF SHOWERS. UPPER
LEVEL DIVERGENCE WILL BE ENHANCED BY THE LEFT EXIT REGION OF A 100+
KNOT UPPER LEVEL JET DIVING INTO THE CENTRAL LAKES...AND LOW LEVEL
CONVERGENCE WILL BE AIDED BY THE PRESENCE OF A SURFACE COLD FRONT
NEARLY COINCIDENT WITH THE MID LEVEL SHORTWAVE. LATEST SHORT TERM
MODEL GUIDANCE CONTINUES TO ALLOW FOR VERY WEAK 200-300J/KG OF
SURFACE BASED CAPE...WHICH MAY PRODUCE AN ISOLATED THUNDERSTORM
ALONG THE COLD FRONT THIS EVENING. COVERAGE WILL REMAIN SPARSE AT
BEST GIVEN THE LIMITED INSTABILITY...ALTHOUGH ANY STORM THAT DOES
DEVELOP MAY PRODUCE PEA SIZED HAIL GIVEN THE COLD TEMPS ALOFT.

THE SHOWERS WILL QUICKLY END FROM WEST TO EAST DURING THE EVENING
FOR MOST OF THE AREA. SHOWERS MAY LINGER OVERNIGHT ACROSS THE NORTH
COUNTRY AS A MID LEVEL CIRCULATION CLOSES OFF OVER SOUTHERN ONTARIO
PROVINCE AND MOVES EAST ACROSS THE SAINT LAWRENCE VALLEY BY SUNDAY
MORNING...PROVIDING SOME ADDITIONAL LARGE SCALE ASCENT IN THE FORM
OF DPVA AND LOW LEVEL CONVERGENCE. A WEAK MID LEVEL WAVE IS FORECAST
TO RACE ACROSS LAKE ERIE AND NORTHERN OHIO LATE TONIGHT...AND THIS
MAY PRODUCE A FEW ADDITIONAL LIGHT SHOWERS LATE ACROSS THE WESTERN
SOUTHERN TIER. WINDS MAY BECOME A LITTLE GUSTY FOR AN HOUR OR TWO
ALONG AND JUST BEHIND THE SURFACE COLD FRONT WITH A FEW GUSTS IN THE
30-35 MPH RANGE POSSIBLE...WITH SOMEWHAT BREEZY CONDITIONS LASTING
THE NIGHT.

ON SUNDAY THE MID LEVEL LOW WILL SWING QUICKLY ACROSS NORTHERN NEW
ENGLAND AND DEEPEN WITH TIME...ALLOWING A NOTABLE AREA OF CHANNELLED
VORTICITY TO SWEEP SOUTH ACROSS THE LOWER LAKES REGION. A SURFACE
LOW WILL ALSO DEEPEN OVER NORTHERN NEW ENGLAND WITH A TRAILING
SURFACE TROUGH CROSSING THE NORTH COUNTRY DURING THE AFTERNOON. THE
COMBINATION OF FORCING ALOFT AND LOW LEVEL CONVERGENCE WILL CONTINUE
TO SUPPORT THE RISK OF SHOWERS. THE MOST WIDESPREAD COVERAGE IS
EXPECTED ACROSS THE EASTERN LAKE ONTARIO REGION IN CLOSER PROXIMITY
TO DEEPER MOISTURE AND STRONGER ASCENT. A FEW SHOWERS ARE ALSO
LIKELY ACROSS THE HIGHER TERRAIN FROM THE SOUTHERN TIER INTO THE
FINGER LAKES DUE TO UPSLOPE FLOW AND COLD AIR ALOFT. THE LOWEST
CHANCE OF SHOWERS IS EXPECTED ON THE LAKE PLAINS...ALTHOUGH EVEN
HERE A FEW SCATTERED SHOWERS ARE EXPECTED AT TIMES.

VERY COOL TEMPERATURES WILL CONTINUE WITH HIGHS ON THE LAKE PLAINS
ONLY IN THE LOWER TO MID 50S AT BEST...WITH MID TO UPPER 40S ACROSS
THE HIGHER TERRAIN AND ALONG THE IMMEDIATE LAKESHORES. WINDS WILL
ALSO INCREASE NOTABLY...WITH GUSTS OF 30-35 MPH BECOMING COMMON
ACROSS THE ENTIRE REGION WITH SOME 40 MPH GUSTS LIKELY ALONG AND
DOWNWIND OF THE LAKE ONTARIO SHORE.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
SUNDAY NIGHT THE LAST OF THE SHOWERS WILL BE PASSING OVER OUR REGION
FROM THE GENESEE VALLEY EASTWARD. THE UPPER LEVEL LOW THAT HAS BEEN
RESPONSIBLE FOR THESE WEEKEND SHOWERS WILL NOW BE MOVING EASTWARD
ACROSS NEW ENGLAND. SHOWERS WILL SLOWLY END THROUGH THE NIGHT AND
EARLY MONDAY FROM THE GENESEE VALLEY EASTWARD...WITH SHOWERS
LINGERING THE LONGEST OVER THE TUG HILL REGION.

A COOL NORTHWEST UPSLOPE FLOW BEHIND THE CLOSED UPPER LEVEL LOW MAY
LINGER CLOUDS THROUGH THE NIGHT. WHERE CLEARING...AND DIMINISHING
WINDS DO OCCUR SUNDAY NIGHT FROST CONCERNS WILL BE PRESENT ACROSS
WNY.

FOR MONDAY AND TUESDAY CANADIAN HIGH PRESSURE WILL BUILD TOWARDS THE
REGION FROM THE UPPER GREAT LAKES. THIS FEATURE WILL PROVIDE
INCREASING AMOUNTS OF SUNSHINE...THOUGH WITH A LINGERING COOL
AIRMASS OVERHEAD OUR AFTERNOON HIGHS WILL STILL BE BELOW
NORMAL...WITH WIDESPREAD MID AND UPPER 50S. WITH THE COOL AIRMASS
AND MORE CERTAINTY OF CLEAR SKIES OVERNIGHT MONDAY NIGHT FROST WILL
BE MORE LIKELY ACROSS ZONES WHERE THE FROST/FREEZE PROGRAM HAS
BEGUN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
TO START THIS TIME PERIOD ON WEDNESDAY AN OPEN WAVE UPPER LEVEL
DISTURBANCE WILL BE PASSING THROUGH THE GREAT BASIN...WITH A
DOWNSTREAM RIDGE OVER THE TENNESSEE VALLEY AND EXTENDING NORTHWARD
TOWARDS THE CENTRAL GREAT LAKES.

FOR WEDNESDAY WE SHOULD HAVE A NEAR NORMAL DAY IN THE TEMPERATURE
DEPARTMENT WITH MORNING SUNSHINE STARTING TO FADE BEHIND INCREASING
CIRRUS FROM THE SOUTHWEST. THESE CLOUDS WILL BE IN ADVANCE OF A WARM
FRONT...ONE THAT WILL LIFT ACROSS THE REGION WEDNESDAY NIGHT AND
THURSDAY.

RAIN SHOWERS...AND EMBEDDED THUNDER WILL ACCOMPANY THE WARM FRONT
WITH ACTIVITY REACHING WNY LATER WEDNESDAY NIGHT AND THEN LIFTING
ACROSS THE REGION ON THURSDAY. THUNDER WILL BECOME MORE PROBABLE
THROUGH THE DAY ON THURSDAY WITH THE ADDITION OF DAYTIME
INSTABILITY. FOR NOW THERE LOOKS TO BE SOME CLEARING BEHIND THE
WARM FRONT...SUCH THAT SOME SUNSHINE WILL BREAK OUT FROM THE CLOUDS
FROM THE STATE LINE TOWARD SOUTHERN LAKE ONTARIO SHORELINE THROUGH
THE DAY THURSDAY. IF THIS SUNSHINE IS REALIZED A WARM AFTERNOON IS
IN STORE...ALONG WITH A TOUCH OF HUMIDITY.

EVENTUALLY THIS WARM FRONT WILL SLOW AND STALL WITH CLOUDS AND
CONVECTIVE SHOWERS REMAINING ACROSS THE LAKE ONTARIO AND EASTERN
LAKE ONTARIO REGION. THIS WILL LEAVE A CHANCE FOR ACTIVITY THROUGH
THE NIGHT ON THURSDAY.

A WEAKLY DEFINED COLD FRONT WILL SLOWLY PUSH EASTWARD INTO THE WARM
AIRMASS FRIDAY. ALONG THIS FRONT SHOWERS AND PERHAPS A THUNDERSTORM
WILL FORM. THERE IS SOME INDICATION THAT A SURFACE WAVE WILL FORM ON
THIS FRONTAL BOUNDARY ACROSS THE TENNESSEE VALLEY. IF THIS OCCURS
EXPECT THIS COLD FRONT TO BE EVEN SLOWER...WITH THE SURFACE WAVE
POSSIBLY BRINGING ANOTHER ROUND OF SHOWERS TO THE REGION ON
SATURDAY.

TEMPERATURES WILL RISE ABOVE NORMAL...INTO THE 70S THURSDAY AND
FRIDAY. THERE IS STILL UNCERTAINTY AS TO WHICH DAY WILL BE THE WARMEST
AS CLOUDS MAY BE A LITTLE MORE ABUNDANT ON FRIDAY...WHICH EVEN
THOUGH 850S HPA TEMPERATURES MAY BE A DEGREE OR TWO WARMER...THE
CLOUDS WILL LIMIT SOLAR HEATING AND LEAVE FRIDAY SLIGHTLY COOLER
THAN THURSDAY. ON SATURDAY BEHIND THE COLD FRONT COOLER AIR WILL
ADVECT ACROSS THE REGION WITH TEMPERATURES DROPPING BACK INTO THE
60S.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SEVERAL ROUNDS OF SHOWERS WILL CROSS THE REGION FROM WEST TO EAST
THIS AFTERNOON AND EVENING AS A PARADE OF MID LEVEL DISTURBANCES
CROSS THE REGION. VSBY MAY BRIEFLY DROP TO MVFR IN THE MORE
PERSISTENT SHOWERS. CIGS ARE MAINLY VFR NOW...BUT THERE SHOULD BE A
TREND TOWARDS MORE WIDESPREAD MVFR CIGS LATER THIS AFTERNOON INTO
THE EVENING AS THE MOST PERSISTENT SHOWERS AND ASCENT SWING ACROSS
THE REGION AND ACT TO MOISTEN THE LOW LEVELS. OVERNIGHT CIGS WILL
IMPROVE BACK TO VFR FROM WEST TO EAST ACROSS LOWER ELEVATIONS...
ALTHOUGH SOME MVFR MAY LINGER ACROSS THE HIGHER TERRAIN AND
ESPECIALLY ACROSS THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY WHERE
SHOWERS WILL PERSIST MUCH OF THE NIGHT. SOME SPOTTY IFR CIGS ARE
ALSO POSSIBLE ACROSS THE HIGHER TERRAIN...ESPECIALLY EAST OF LAKE
ONTARIO LATER TONIGHT THROUGH SUNDAY MORNING.

ON SUNDAY A FEW MORE ROUNDS OF SHOWERS ARE LIKELY...ESPECIALLY
ACROSS THE HIGHER TERRAIN OF THE SOUTHERN TIER AND FINGER LAKES...
AND ALSO ACROSS THE EASTERN LAKE ONTARIO REGION. A FEW OF THE MORE
PERSISTENT SHOWERS MAY PRODUCE SPOTTY/BRIEF MVFR VSBY. CIGS WILL BE
MAINLY VFR ACROSS LOWER ELEVATIONS...WITH MVFR MORE LIKELY ACROSS
HIGHER TERRAIN.

OUTLOOK...
MONDAY THROUGH WEDNESDAY...VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WINDS WILL SHIFT TO THE WEST AND INCREASE THIS EVENING BEHIND A COLD
FRONT CROSSING THE REGION. THIS WILL BRING MARGINAL SMALL CRAFT
ADVISORY CONDITIONS TO LAKE ONTARIO TONIGHT. WEST WINDS WILL
INCREASE FURTHER ON SUNDAY AND BRING SOLID SMALL CRAFT ADVISORY
CONDITIONS TO LAKE ONTARIO WHICH WILL LAST THROUGH MUCH OF SUNDAY
NIGHT. ON LAKE ERIE...SOMEWHAT LESSER WINDS WILL PRODUCE CHOPPY
WAVES AT TIMES TONIGHT THROUGH SUNDAY BUT CONDITIONS ARE EXPECTED TO
REMAIN JUST BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS AND WAVES
WILL DIMINISH ON MONDAY AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE
GREAT LAKES REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 8 AM EDT
         MONDAY FOR LOZ043-044.
         SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EDT
         MONDAY FOR LOZ042.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
         MONDAY FOR LOZ045.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
Hazardous weather outlook, May 3, 4:55 AM EDT, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
455 AM EDT SAT MAY 3 2014

NYZ001>008-010>014-019>021-085-040930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
455 AM EDT SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ030-042>045-062>065-SLZ022-024-040930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
455 AM EDT SAT MAY 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

JJR

In the hours before

Special weather statement, May 3, 3:51 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT SAT MAY 3 2014

NYZ019-032045-
CHAUTAUQUA NY-
351 PM EDT SAT MAY 3 2014

...LINE OF GUSTY SHOWERS MOVING INTO CHAUTAUQUA COUNTY...

* AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS...SMALL
  HAIL...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 22 MILES WEST OF WESTFIELD TO 21 MILES
  SOUTHWEST OF CLYMER...AND MOVING NORTHEAST AT 60 MPH.

THESE STORMS HAVE THE POTENTIAL TO PEA SIZED HAIL AND WIND GUSTS UP
TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AS THEY MOVE INTO THE
AREA.

LAT...LON 4227 7977 4244 7943 4246 7943 4247 7939
      4250 7936 4256 7919 4256 7914 4199 7910
      4199 7976 4203 7977

HITCHCOCK
Special weather statement, May 3, 4:30 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
430 PM EDT SAT MAY 3 2014

NYZ019-020-032130-
CATTARAUGUS NY-CHAUTAUQUA NY-
430 PM EDT SAT MAY 3 2014

...LINE OF GUSTY SHOWERS MOVING ACROSS WESTERN PORTIONS OF THE
SOUTHERN TIER...

* AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS CAPABLE OF PRODUCING GUSTY WINDS...SMALL
  HAIL...AND BRIEF HEAVY DOWNPOURS. THESE STORMS WERE LOCATED NEAR
  FINDLAY LAKE...MOVING EAST AT 40 MPH. THIS LINE WILL MOVE ACROSS
  JAMESTOWN AND MOST OF CHAUTAUQUA COUNTY AND INTO CATTARAUGUS
  COUNTY WEST OF SALAMANCA THROUGH 530 PM.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL AND WIND
GUSTS UP TO 45 MPH ALONG WITH BRIEF HEAVY DOWNPOURS AS THEY MOVE
ACROSS THE AREA.

LAT...LON 4199 7976 4227 7977 4238 7954 4245 7869
      4233 7863 4231 7862 4200 7850

APFFEL
Special weather statement, May 3, 5:26 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
526 PM EDT SAT MAY 3 2014

NYZ010-011-085-032200-
ERIE NY-GENESEE NY-
526 PM EDT SAT MAY 3 2014

...GUSTY SHOWERS MOVING ACROSS SOUTHERN ERIE COUNTY...

* AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  FEW GUSTY SHOWERS CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
  TO 40 MPH LOCATED NEAR NORTH COLLINS...AND MOVING NORTHEAST AT 50
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HAMBURG...
  EAST AURORA...
  BOSTON...
  HOLLAND...
  EDEN...

LAT...LON 4248 7896 4253 7899 4254 7908 4257 7911
      4257 7914 4259 7914 4268 7906 4289 7846
      4287 7846 4286 7849 4279 7849 4278 7846
      4253 7847 4244 7892

SMITH
Special weather statement, May 3, 5:55 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT SAT MAY 3 2014

NYZ014-020-021-032300-
ALLEGANY NY-CATTARAUGUS NY-ONTARIO NY-
555 PM EDT SAT MAY 3 2014

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE SOUTHERN
TIER...

* AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL
  HAIL...AND   STRONG GUSTY WINDS TO 40 MPH. THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
  FRANKLINVILLE TO 9 MILES SOUTHWEST OF ALLEGANY...AND MOVING EAST
  AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  OLEAN...
  WELLSVILLE...
  INTERSTATE 86...
  RUSHFORD...
  CUBA...
  ALFRED...

LAT...LON 4199 7868 4252 7852 4252 7785 4248 7784
      4247 7772 4266 7760 4269 7760 4271 7753
      4267 7754 4266 7759 4248 7772 4199 7775

SMITH
Special weather statement, May 3, 6:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
606 PM EDT SAT MAY 3 2014

NYZ003-011>014-032300-
GENESEE NY-LIVINGSTON NY-MONROE NY-ONTARIO NY-WYOMING NY-
606 PM EDT SAT MAY 3 2014

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE GENESEE VALLEY...

* AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
  STRONG GUSTY WINDS.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES NORTH OF DARIEN TO 9 MILES SOUTH OF JAVA
  CENTER...AND MOVING EAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  BATAVIA...
  GENESEO...
  DANSVILLE...
  ATTICA...
  VARYSBURG...
  SOUTHSIDE OF ROCHESTER...

LAT...LON 4248 7783 4253 7784 4256 7845 4312 7845
      4312 7750 4258 7755 4257 7765 4255 7766
      4254 7773 4248 7773

SMITH
Special weather statement, May 3, 6:28 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
628 PM EDT SAT MAY 3 2014

NYZ002-003-032330-
MONROE NY-ORLEANS NY-
628 PM EDT SAT MAY 3 2014

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS ORLEANS AND
NORTHWESTERN MONROE COUNTY...

* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL AND
  GUSTY WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MEDINA TO OAKFIELD...AND MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  ALBION...
  BROCKPORT...
  HILTON AND GREECE...
  NORTHERN AND WESTERN ROCHESTER...
  IRONDEQUOIT...
  WATERPORT...
  HAMLIN BEACH...

LAT...LON 4335 7844 4339 7838 4339 7832 4338 7797
      4335 7776 4324 7755 4328 7741 4326 7739
      4312 7771 4312 7791 4313 7790 4313 7836
      4328 7845

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:46 PM EDTSmall Craft AdvisoryBUF37 hr
May 3, 3:51 PM EDTSpecial Weather StatementBUFChautauqua54 min
May 3, 4:30 PM EDTSpecial Weather StatementBUFCattaraugus, Chautauqua60 min
May 3, 5:23 PM EDTSpecial Marine WarningBUF22 min
May 3, 5:26 PM EDTSpecial Weather StatementBUFErie34 min
May 3, 6:06 PM EDTSpecial Weather StatementBUFGenesee, Livingston, Wyoming54 min
May 3, 6:28 PM EDTSpecial Weather StatementBUFMonroe, Orleans62 min
May 3, 7:25 PM EDTSpecial Weather StatementBUFOntario, Wayne50 min
May 3, 7:57 PM EDTSpecial Marine WarningBUF63 min

Nearby

Special Marine Warnings in New York, 2014Every special marine warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.